Florida, 2013

Damaging Wind in Florida, March 24, 2013

March 24, 2013 · NWS MFL · 1 event in 1 county or zone

A cold front moving across Central Florida caused scattered showers and thunderstorms to move over Glades County and Lake Okeechobee during the early evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

A cold front moving across Central Florida caused scattered showers and thunderstorms to move over Glades County and Lake Okeechobee during the early evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Mar 24, 2:05 PM EST, 3 hours 25 minutes earlier.

Area forecast discussion, Mar 24, 2:05 PM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
305 PM EDT SUN MAR 24 2013

...WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ALL AREAS...
...VERY DRY AND COLDER AIR COMING FOR MIDDLE OF THIS WEEK...

.SHORT TERM...
LOW PRESSURE OVER SOUTHERN GEORGIA WILL CONTINUE TO MOVE EAST INTO
THE WESTERN ATLANTIC WATERS TONIGHT PUSHING A COLD FRONT
ASSOCIATED WITH THE LOW DOWN THE FLORIDA PENINSULA AND INTO SOUTH
FLORIDA LATE TONIGHT INTO EARLY MONDAY MORNING. AHEAD OF THE
FRONT...THERE IS A PRE-FRONTAL TROUGH LOCATED OVER CENTRAL FLORIDA
THAT WILL BE MOVING INTO SOUTH FLORIDA TONIGHT. THIS PRE-FRONTAL
TROUGH WILL BRING SHOWERS TO SOUTH FLORIDA TONIGHT WITH EVEN A
FEW STORMS THIS EVENING. ANY STORMS THAT DO DEVELOP THIS EVENING
COULD PRODUCE GUSTY WINDS...FREQUENT LIGHTNING STRIKES...AND
LOCALLY HEAVY RAINFALL ESPECIALLY AROUND THE LAKE OKEECHOBEE AREA.

THE SOUTHWEST WINDY CONDITIONS WILL ALSO SLOWLY DECREASE THIS
AFTERNOON AND SHOULD BE BELOW THE WIND ADVISORY CONDITIONS BY
EARLY THIS EVENING WHICH IS SUSTAINED WINDS OF 30 MPH AND/OR
FREQUENT GUSTS OF 35 MPH OR GREATER. SO WILL LET THE WIND ADVISORY
EXPIRED AT 7 PM EDT THIS EVENING.

THE SHOWERS WILL COME TO AND END FROM NORTH TO SOUTH OVER SOUTH
FLORIDA MONDAY MORNING...AS THE COLD FRONT CONTINUES TO MOVE SOUTH
INTO THE FLORIDA KEYS BY EARLY MONDAY AFTERNOON. THIS WILL ALLOW
FOR THE DRIER AND COOLER AIR TO THE NORTH TO WORK INTO SOUTH FLORIDA
MONDAY NIGHT INTO TUESDAY.

ANOTHER STRONGER COLD FRONT IS FORECAST TO MOVE THROUGH SOUTH
FLORIDA LATE TUESDAY FROM THE NORTH. THIS FRONT WILL BRING IN MUCH
DRIER AND COLDER WEATHER TO THE AREA FOR TUESDAY NIGHT INTO
WEDNESDAY...AS A STRONG HIGH PRESSURE SYSTEM MOVES FROM THE
CENTRAL UNITED STATES SOUTHEAST INTO THE FLORIDA PENINSULA
WEDNESDAY INTO THURSDAY.

AT THIS TIME THE FORECAST LOWS FOR TUESDAY NIGHT OVER SOUTH
FLORIDA IS FORECAST TO BE IN THE 40S OF MOST LOCATIONS...EXCEPT
MID TO UPPER 30S WEST OF LAKE OKEECHOBEE. THE WINDS WILL ALSO BE 5
MPH OVER THE INTERIOR AREAS TO 5 TO 10 MPH ALONG THE METRO AREAS.
THIS WILL MAKE THE WIND CHILL READINGS OVER SOUTH FLORIDA TUESDAY
NIGHT TO BE IN THE UPPER 30S TO MID 40S OVER MOST AREAS...EXCEPT
LOWER TO MID 30S WEST OF LAKE OKEECHOBEE. WEDNESDAY NIGHT...THE
LOWS WILL BE ABOUT THE SAME OVER SOUTH FLORIDA AS OF TUESDAY
NIGHT...BUT WITHOUT THE WIND CHILL READINGS AS THE WINDS WILL BE
NEAR CALM CONDITIONS. HIGHS ON TUESDAY AND WEDNESDAY WILL ALSO BE
IN THE UPPER 60S TO AROUND 70 DEGREES. THESE HIGHS AND LOWS ARE
ABOUT 15 TO 20 DEGREES COOLER THAN THE NORMAL HIGHS AND LOWS FOR
THIS TIME OF YEAR. THE LOWS WILL ALSO BE CLOSE TO THE RECORD LOWS
FOR THIS TIME OF YEAR AND MORE ON THIS IN THE CLIMATE SECTION
BELOW.

.LONG TERM...
THE HIGH OVER THE FLORIDA PENINSULA WILL CONTINUE TO MOVE EAST
LATE THIS WEEK INTO NEXT WEEKEND ALLOWING FOR THE WIND FLOW TO
SLOWLY SWING TO A EASTERLY DIRECTION BY NEXT WEEKEND OVER SOUTH
FLORIDA. THIS WILL ALLOW FOR THE DRY WEATHER TO CONTINUE OVER THE
AREA ALONG WITH A SLOW WARMING TREND.

&&

.MARINE...
THE WINDS OVER ALL OF THE LOCAL WATERS OF SOUTH FLORIDA WILL
SLOWLY DECREASE THIS AFTERNOON AND SHOULD BE AT 15 TO 20 KNOTS BY
EARLY THIS EVENING. SO WILL KEEP THE SCA UP FOR THE WINDS UNTIL 7
PM EDT THIS EVENING...THEN HAVE A SCEC CONDITION FOR TONIGHT FOR
ALL OF THE WATERS.

THE WINDS WILL THEN SLOWLY SWING TO A NORTHERLY DIRECTION BY
MONDAY MORNING WITH SPEEDS REMAINING AT 15 TO 20 KNOTS...AND
REMAIN AT 20 KNOTS THROUGH TUESDAY BEFORE DECREASING TO 10 KNOTS
OR LESS BY WEDNESDAY INTO THURSDAY. THIS WILL ALLOW FOR THE SEAS
IN THE GULF STREAM AND THE OFFSHORE GULF WATERS TO INCREASE TO AT
LEAST 7 FEET BY MONDAY AFTERNOON INTO TUESDAY...BEFORE SLOWLY
DECREASING TO LESS THAN 6 FEET BY WEDNESDAY.

&&

.FIRE WEATHER...
THE RELATIVE HUMIDITIES FOR TUESDAY THROUGH THURSDAY WILL BE IN
THE 20S OVER MOST OF SOUTH FLORIDA EACH DAY. HOWEVER...THE ERC'S
ARE STILL IN THE 20S OVER SOUTH FLORIDA. SO AT THIS TIME WILL NOT
BE ISSUING ANY FIRE WEATHER WATCHES FOR SOUTH FLORIDA FOR TUESDAY
OR WEDNESDAY.

&&

.CLIMATE...
HERE ARE THE RECORDS FOR ASOS SITE OVER SOUTH FLORIDA FOR TUESDAY
NIGHT AND WEDNESDAY NIGHT ALONG WITH THE FORECAST LOWS:

             03/27/13        03/27/13       03/28/13         03/28/13
CITIES    FORECAST LOWS     RECORD LOWS    FORECAST LOWS    RECORD LOWS

MIA            48            46 - 1947         48            52 - 1955
FLL            47            39 - 1947         47            49 - 1915
PBI            43            44 - 1971         43            51 - 1971
APF            45            43 - 1979         44            44 - 1969
MIA BEACH      50            53 - 1953         50            46 - 1947
LA BELLE       38            36 - 1979         36            49 - 1979
BELLE GLADES   42            40 - 1953         38            42 - 1969

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  69  77  49  69 / 30 10 -  0
FORT LAUDERDALE  72  79  54  71 / 40 20 -  0
MIAMI            73  80  55  72 / 40 30 10 0
NAPLES           67  73  52  67 / 30 20 10 -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR COASTAL BROWARD-
     COASTAL COLLIER-COASTAL MIAMI DADE-COASTAL PALM BEACH-FAR
     SOUTH MIAMI DADE-GLADES-HENDRY-INLAND BROWARD-INLAND
     COLLIER-INLAND MIAMI DADE-INLAND PALM BEACH-MAINLAND MONROE-
     METRO BROWARD-METRO MIAMI DADE-METRO PALM BEACH.

     HIGH RIP CURRENT RISK THROUGH MONDAY MORNING FOR COASTAL COLLIER.

AM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 PM EDT THIS EVENING FOR
     BISCAYNE BAY-COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN
     REEF, FL OUT 20 NM-COASTAL WATERS FROM JUPITER INLET TO
     DEERFIELD BEACH, FL OUT 20 NM-LAKE OKEECHOBEE-WATERS FROM
     DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO
     THE TERRITORIAL WATERS OF THE BAHAMAS-WATERS FROM JUPITER
     INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.

GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 PM EDT THIS EVENING FOR
     COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20
     NM-COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL
     OUT 20 NM-GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL
     EXTENDING FROM 20 TO 60 NM.

&&

DISCUSSION/MARINE/FIRE...54/BNB
AVIATION/RADAR...59/RM
Hazardous weather outlook, Mar 24, 4:13 PM EST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
513 PM EDT SUN MAR 24 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
251215-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
513 PM EDT SUN MAR 24 2013

...SLIGHT RISK SEVERE THUNDERSTORMS NORTH OF ALLIGATOR ALLEY...
...WIND AND SMALL CRAFT ADVISORIES...
...HIGH RISK OF RIP CURRENTS GULF BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

RIP CURRENTS: ONSHORE WINDS ARE CAUSING A HIGH RISK OF RIP
CURRENTS ALONG COLLIER COUNTY BEACHES.

THUNDERSTORMS: FREQUENT CLOUD-TO-GROUND LIGHTNING IS POSSIBLE THIS
EVENING IN THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE OVER
GLADES...HENDRY...AND PALM BEACH COUNTIES.

TORNADOES: AN ISOLATED TORNADO CANT BE RULED OUT THIS EVENING IN
SEVERE THUNDERSTORMS IN GLADES...HENDRY...AND PALM BEACH COUNTIES.

WATERSPOUTS: WATERSPOUTS ARE POSSIBLE IN SEVERE THUNDERSTORMS OVER
THE WATERS OFF PALM BEACH COUNTY THIS EVENING.

WIND: STRONG SOUTH WINDS TODAY HAS PROMPTED A WIND ADVISORY TO BE
ISSUED. WINDS OF UP TO 30 KTS OVER THE WATERS HAS LEAD TO A SMALL
CRAFT ADVISORY. THUNDERSTORMS THIS EVENING NORTH OF ALLIGATOR
ALLEY COULD CONTINUE DAMAGING WINDS OF IN EXCESS OF 60 MPH.

HAIL: LARGE HAIL IS POSSIBLE THIS EVENING IN SEVERE THUNDERSTORMS
IN GLADES...HENDRY...AND COLLIER COUNTIES.

WAVES: INCREASING SEAS ARE EXPECTED TONIGHT...ESPECIALLY OVER GULF
WATERS...WHERE WAVES IN EXCESS OF 7 FEET ARE POSSIBLE. A SMALL
CRAFT ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MODERATE TO STRONG NORTHWEST WINDS WILL CAUSE HAZARDOUS MARINE
CONDITIONS OVER ALL LOCAL WATERS INTO WEDNESDAY.

COLDER AIR WILL BE IN PLACE ACROSS SOUTH FLORIDA FOR MUCH OF THE
UPCOMING WEEK, WITH THE COLDEST TEMPERATURES EXPECTED EARLY
WEDNESDAY AND THURSDAY MORNINGS. LOWEST WIND CHILL VALUES EARLY
WEDNESDAY AND THURSDAY MORNINGS ARE EXPECTED TO BE IN THE MID 30S
AROUND LAKE OKEECHOBEE AND LOWER TO MID 40S ELSEWHERE.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND AND HAIL TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

KONARIK

In the hours before

Local storm report, Mar 24, 11:52 AM EST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1252 PM EDT SUN MAR 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     NON-TSTM WND GST PEMBROKE PINES          26.01N 80.34W
03/24/2013  M40.00 MPH       BROWARD            FL   ASOS

            A WIND GUST OF 40 MPH WAS RECORDED AT NORTH PERRY AIRPORT
            IN PEMBROKE PINES.

1236 PM     NON-TSTM WND GST WEST PALM BEACH         26.71N 80.06W
03/24/2013  M45.00 MPH       PALM BEACH         FL   ASOS

            A WIND GUST OF 45 MPH WAS MEASURED AT PALM BEACH
            INTERNATIONAL AIRPORT.

&&

CARACOZZA
Local storm report, Mar 24, 3:37 PM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
437 PM EDT SUN MAR 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     NON-TSTM WND GST 1 ESE PORT EVERGLADES   26.10N  80.11W
03/24/2013  M46 MPH          BROWARD            FL   MESONET

&&

EVENT NUMBER MFL1300026

BRABANDER
Special weather statement, Mar 24, 4:44 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
544 PM EDT SUN MAR 24 2013

FLZ063-242215-
GLADES FL
544 PM EDT SUN MAR 24 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN GLADES
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...

* UNTIL 615 PM EDT

* AT 540 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 6 MILES WEST OF ARCHBOLD...AND MOVING EAST AT
  55 MPH.

* THE STORM WILL AFFECT...
  BRIGHTON SEMINOLE INDIAN...
  INDIAN PRAIRIE CANAL MOUTH...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

STATE LAW REQUIRES THE USE OF HEADLIGHTS WHEN WINDSHIELD WIPERS ARE
IN USE.

LAT...LON 2715 8087 2713 8087 2708 8093 2708 8094
      2706 8092 2703 8094 2705 8098 2699 8105
      2703 8141 2704 8128 2712 8127 2713 8117
      2721 8117 2722 8116 2722 8095
TIME...MOT...LOC 2144Z 267DEG 46KT 2717 8138

KONARIK
Special weather statement, Mar 24, 5:05 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
605 PM EDT SUN MAR 24 2013

FLZ063-242230-
GLADES FL
605 PM EDT SUN MAR 24 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL GLADES
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...

* UNTIL 630 PM EDT

* AT 602 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 10 MILES NORTH OF MUSE...AND MOVING EAST AT 55
  MPH.

* THE STORM WILL AFFECT...
  PALMDALE...
  LAKEPORT...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

STATE LAW REQUIRES THE USE OF HEADLIGHTS WHEN WINDSHIELD WIPERS ARE
IN USE.

LAT...LON 2708 8094 2706 8092 2703 8094 2705 8098
      2698 8108 2692 8107 2693 8110 2689 8111
      2682 8105 2682 8095 2679 8095 2687 8157
      2704 8156 2704 8128 2707 8127 2709 8092
TIME...MOT...LOC 2205Z 267DEG 46KT 2697 8150

KONARIK
Special weather statement, Mar 24, 5:25 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
625 PM EDT SUN MAR 24 2013

FLZ063-242300-
GLADES FL
625 PM EDT SUN MAR 24 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN
GLADES COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS
OF 45 TO 55 MPH...

* UNTIL 700 PM EDT

* AT 623 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FOUR
  SEASONS ESTATES TO LAKEPORT TO 5 MILES SOUTHWEST OF PALMDALE...AND
  MOVING EAST AT 60 MPH.

* THE LINE OF STORMS WILL AFFECT...
  BRIGHTON SEMINOLE INDIAN...
  LAKEPORT...
  INDIAN PRAIRIE CANAL MOUTH...
  MOORE HAVEN...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

STATE LAW REQUIRES THE USE OF HEADLIGHTS WHEN WINDSHIELD WIPERS ARE
IN USE.

LAT...LON 2715 8087 2713 8087 2708 8094 2704 8092
      2703 8096 2705 8098 2698 8107 2692 8107
      2693 8110 2689 8111 2682 8105 2682 8095
      2677 8095 2681 8153 2709 8117 2722 8096
TIME...MOT...LOC 2225Z 263DEG 51KT 2724 8070 2703 8110
          2689 8134

KONARIK

The radar

The Melbourne radar (KMLB), 112 km away, was scanning. The volume nearest the first event began at 22:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Glades

When
March 24, 5:30 PM EST
Where
Glades County, 18.29 mi NE of Lakeport
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
27.131, -80.894

Large tree limbs downed in Buckhead Ridge.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2013Every state in 2013This day in weather historyWarnings in Florida, March 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 443426.